Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Lubbock, TX

March 12, 2007Lubbock County, Texas

NWS Lubbock, TX issued this flash flood warning at Mar 12, 2007, 9:13 PM CDT for Lubbock County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2007, 9:13 PM CDT (02:13 UTC)
Expired
Mar 12, 2007, 10:15 PM CDT
In force
62 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 130215
FFWLUB
TXC303-130315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
913 PM CDT MON MAR 12 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LUBBOCK COUNTY IN NORTHWEST TEXAS.

* UNTIL 1015 PM CDT

* AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN IN EXCESS OF 1/2 INCH HAS FALLEN DURING THE PAST FIFTEEN
  MINUTES FROM THIS THUNDERSTORM OVER THE WARNED AREA.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE
  WOLFFORTH...SHALLOWATER...REESE CENTER...LUBBOCK SOUTH PLAINS
  MALL...LUBBOCK...DOWNTOWN LUBBOCK AND TEXAS TECH UNIV..

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3346 10207 3350 10184 3365 10183 3382 10207

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 3:33 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Mar 12, 3:33 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CDT MON MAR 12 2007

.SHORT TERM...
MID/UPPER LEVEL LOW CONTINUES TO SPIN OVER EXTREME SOUTHEASTERN NEW
MEXICO AT THIS HOUR. WEAK CONVECTION HAS PERSISTENTLY GENERATED OVER
THE HIGHWAY 84 CORRIDOR THROUGH THE DAY...EVENTUALLY LEADING
LOCALIZED FLASH FLOODING IN URBAN AREAS.

SCATTERED/NUMEROUS SHOWERS AND PERHAPS A THUNDERSTORM ARE EXPECTED
TO FAVOR THE WESTERN FA THROUGH TONIGHT. RAINFALL RATES WILL
GENERALLY REMAIN LIGHT /A FEW TENTHS OF AN INCH PER HOUR/...THUS
FLASH FLOODING THREAT SHOULD REMAIN LOCALIZED. HOWEVER...AREAS ALONG
THE HIGHWAY 84 CORRIDOR FROM POST TO MULESHOE WILL NEED TO BE
MONITORED CLOSELY.

AREAS OF DENSE FOG WILL BE POSSIBLE...ESPECIALLY AFTER MIDNIGHT...
WHEN SOLUTIONS SHOW CONVECTION WANING SOMEWHAT.

HAVE MAINTAINED CHANCE GRIDDED POPS OVER THE SOUTHERN/EASTERN FA
TUESDAY AS THE UPPER AIR FEATURE GRADUALLY SHIFTS EAST.

.LONG TERM...
WITH UPPER LOW MOVING EAST...EXPECT CLEARING SKIES TUESDAY NIGHT
THEN MILD WEATHER THROUGH THE WEEK. AS WE GO INTO NEXT WEEKEND...A
COLD FRONT AND SURFACE HIGH ARE EXPECTED TO PUSH INTO THE AREA
FROM THE NORTH. GFS MODEL SHOWS SOME LIGHT PRECIP OVER THE AREA
OVER THE WEEKEND...BUT EXAMINATION OF THE MODELS INDICATE THAT
THIS MOISTURE IS DUE TO VERY SHALLOW UPSLOPE FLOW AT THE SURFACE.
FOR NOW WILL LEAVE RAIN CHANCES OUT OF THE FORECAST...BUT WILL
INCREASE CLOUD COVER AND MODERATE TEMPERATURES SOMEWHAT.  LIPE

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        42  67  39  77  43 /  50  30  10   0   0
TULIA         44  63  39  75  42 /  40  30  10   0  10
PLAINVIEW     46  65  43  75  45 /  50  40  10  10  10
LEVELLAND     45  67  40  77  45 /  60  50  10   0   0
LUBBOCK       48  67  45  77  45 /  60  50  10  10  10
BROWNFIELD    44  69  45  79  46 /  70  50  10  10   0
CHILDRESS     50  71  49  75  49 /  30  30  20  10  10
SPUR          48  70  43  78  47 /  50  50  20  10  10
ASPERMONT     50  73  46  77  48 /  50  50  30  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/04
Hazardous weather outlook, Mar 12, 3:07 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CDT MON MAR 12 2007

TXZ021>044-131200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
307 PM CDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING

PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL PERSIST TONIGHT...
ESPECIALLY OVER THE CENTRAL AND WESTERN SOUTH PLAINS. MINOR FLOODING
OF LOW LYING AREAS...AND LOCALIZED FLASH FLOODING...WILL BE POSSIBLE.

IN ADDITION...AREAS OF DENSE FOG MAY DEVELOP OVER THE OUTLOOK AREA
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LOCAL OFFICIALS AND STORMS SPOTTERS ARE URGED TO RELAY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK.

In the hours before

Local storm report, Mar 12, 4:09 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
409 PM CDT MON MAR 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     FLASH FLOOD      LUBBOCK                 33.58N 101.88W
03/12/2007                   LUBBOCK            TX   TRAINED SPOTTER

            CAR STALLED IN HIGH WATER WEST OF FRANKFORD AVE.

0212 PM     FLASH FLOOD      LUBBOCK                 33.58N 101.88W
03/12/2007                   LUBBOCK            TX   FIRE DEPT/RESCUE

            CARS STALLED IN HIGH WATER AT 18TH AND QUAKER AND 4TH
            STREET AND LOOP 289.

0223 PM     FLASH FLOOD      LUBBOCK                 33.58N 101.88W
03/12/2007                   LUBBOCK            TX   TRAINED SPOTTER

            FLOODING ALONG FRANKFORD AVE...SPUR 327...AND 66TH
            STREET.

0320 PM     FLASH FLOOD      LUBBOCK                 33.58N 101.88W
03/12/2007                   LUBBOCK            TX   NWS EMPLOYEE

            4TH STREET...SLIDE...AND QUAKER IMPASSABLE DUE TO FLOOD
            WATERS. LARGE TREE DOWNED BY FLOOD WATERS.

&&

TLINDLEY
Special weather statement, Mar 12, 5:12 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
512 PM CDT MON MAR 12 2007

TXZ021>024-027>030-033>036-039>042-130115-
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
512 PM CDT MON MAR 12 2007

...FUNNEL CLOUDS WILL BE POSSIBLE...

AT 455 PM CDT...THE NATIONAL WEATHER SERVICE IN LUBBOCK RECEIVED
REPORTS OF FUNNEL CLOUDS 3 MILES EAST SOUTHEAST OF SMYER.

A STRONG UPPER LEVEL STORM SYSTEM WILL REMAIN NEARLY STATIONARY
NEAR THE WEST TEXAS AND EASTERN NEW MEXICO BORDER THROUGH TONIGHT.
LIFT AND MOISTURE ASSOCIATED WITH THIS SYSTEM WILL CONTINUE OVER
THE REGION WITH BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUING. LATE AFTERNOON VISIBLE SATELLITE IMAGERY INDICATES AN
EROSION OF THE CLOUD DECK OVER PARTS OF THE WESTERN AND SOUTHERN
SOUTH PLAINS. THE PARTIAL SUNSHINE MAY ALLOW ENOUGH INSTABILITY
FOR A FEW STRONGER STORMS TO DEVELOP. GIVEN THE AMOUNT OF SPIN IN
THE ATMOSPHERE ASSOCIATED WITH THE UPPER LOW... CONDITIONS WILL BE
FAVORABLE FOR ADDITIONAL FUNNEL CLOUDS TO DEVELOP. THESE FUNNEL
CLOUDS ON RARE OCCASIONS CAN REACH THE GROUND FORMING WEAK AND
SHORT LIVED TORNADOES.

RESIDENTS ARE URGED TO KEEP ABREAST TO CHANGING WEATHER
CONDITIONS.

KW

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 11:44 PM CDTDense Fog AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more11 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.